• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Scalp Redness after 6 months

B

Buzzcut

member
Hey everyone, I have a question regarding post-op redness. I had 2545 grafts put into my hairline and temples. The recipient area is red and inflamed still even though it`s been 6 months. It itches and I get a burning sensation every day which is preventing me from sleeping. I asked my doctor for her opinion without any real answer except I have to refrain from scratching and let it heal over more time. It`s difficult to resist the urge to scratch when it drives me insane and I have no control over it when I do sleep. I`ve woke up on several occasions with blood on my scalp and pillow from scratching while sleeping. It only happens in the recipient area and not in the donor area which is fine so it seems my skin is having some sort of bad reaction to the hair grafts. I have tried all kinds of creams without success. What should I do? It is very troublesome for me.
 
Last edited:
Dr Hakan DOGANAY

Dr Hakan DOGANAY

Senior member
The hair transplant is a small medical intervention. There may be redness after the hair transplant. This is normal. Redness is also an individual complication and differs from person to person. It usually lasts from 15 days to one month. It is usually seen and continues longer in patients with light skin; approximately 3-4 months. To decrease redness, you should:
Wash your hair with warm water instead of hot
Keep your head away from direct sunlight (take on the hat when going outside)
If you have very aggressive redness, then keep in contact with your clinic. Sometimes redness progresses in the donor area too. Creams containing cortisone are pretty helpful. We do not advise you to apply any creams or take medication without consulting your doctor.
 
Bigmac

Bigmac

Administrator
Staff member
Hi Buzzcut.
Redness can linger on for months, especially if you have fair skin. The burning sensation you describe is worrying. Is this a constant feeling or flare ups during the day or night?
Cortisone creams usually help in this type of case`s but you should go see your family doctor or a dermatologist. You need to eliminate possible causes.
I would also keep your hair transplant doctor up to date and send them some pictures. Just saying it will heal itself sounds as though she is not concerned is not good aftercare.
I sent you a private message if you care to check.
 
S

Saint4805

member
Hi Buzzcut, I would also suggest regular cutting of your finger nails to keep them short and even consider wearing some sort of gloves in bed to prevent scratching while you are sleeping.
 
B

Buzzcut

member
I managed to get an appointment with my doctor late on Friday afternoon which was very helpful. It turns out she has some sort of dermatology experience that helped her rule out several things. I got a prescription for clobetasol shampoo which takes 4 to 7 days usage before it helps. You have to let it soak into your scalp for approximately 15 minutes before washing it out and then wash your hair with a regular shampoo. She said I should use baby shampoo for the first 2 weeks, then a regular anti dandruff shampoo. 2 days in, still itching and burning but not as bad. I'm feeling positive this will work.

Saint4805, great suggestion. I purchased some lightweight cotton gloves today that I'll be wearing shortly. I don't know why I never thought of this myself.
Wish me luck guys.
 
Bigmac

Bigmac

Administrator
Staff member
Hi Buzzcut. Good luck with the clobetasol shampoo. Hope you managed to sleep ok with the gloves on.
Keep us updated on how you progress.
 
B

Buzzcut

member
My sleep wasn't too bad actually. No bleeding, the gloves seem to have done the trick but I did wake myself mid scratching. The shampoo is soothing for my scalp and combined with my painkillers I could be onto a winner. I'll update one week from now.
 
S

Saint4805

member
Hi Buzzcut, good to hear that things are a bit more comfortable. A friend on mine who underwent a HT took antihistamine to combat the itchiness and he said it worked like a charm. You might want to consider taking one before going to bed but keep in mind the stronger ones do cause drowsiness which he felt in the mornings. He did say this was bearable and an acceptable consequence as the itchiness was driving him mad at times.
 
Top